Reactions 1680, p139 - 2 Dec 2017 ★ S Rectorrhagia and first report of splenic rupture: case report In a case reported to the Regional Center of Pharmacovigilance, a 64-year-old man was described, who developed rectorrhagia and splenic rupture during treatment with filgrastim and ramucirumab [not all routes stated]. The man was diagnosed with stage IV subcardial gastric adenocarcinoma in May 2014. Initially, he received EOX regimen, which consisted of epirubicin, oxaliplatin and capecitabine. Mean while he underwent a total gastrectomy along with cholecystectomy. In February 2015, he started second-line treatment with ramucirumab 496mg (8 mg/kg) and paclitaxel. In the subsequent month, he received SC filgrastim 300µg at 2 consecutive weekly doses for a duration of 3 weeks. After five months of the therapy, he was hospitalised with the acute abdominal pain and rectorrhagia. Prior to this hospitalisation, he was admitted due to a fever of unknown aetiology. A CAT scan of the abdomen showed a splenic rupture and oesophagojejunal perianastomotic fistula. The man underwent splenectomy and fistula drainage. Later, his condition progressed with intestinal obstruction secondary to peritoneal carcinomatosis and he died due to an unknown aetiology [cause of death not stated]. As per the Karch-Lasagna imputability algorithm, the splenic rupture was classified as conditional, as there was no prior information about splenic rupture related to ramucirumab [reactions outcomes not stated]. Author comment: Among pharmacological causes, associations with the use of anticoagulants and thrombolytics have been reported most frequently, but the greatest number of cases published is due to granulocyte colony stimulating factors (G-CSF), in those which mainly involve the administration of filgrastrim and pegfilgrastim. The most commonly reported adverse effects are those common to VEGF inhibitors, such as . . . include severe gastrointestinal bleeding, gastrointestinal perforation. Legaria Gaztambide E, et al. [Splenic rupture in a patient with advanced gastric cancer receiving ramucirumab]. Farmacia Hospitalaria 40: 330-2, No. 4, 1 Jun 2016. Available from: URL: http://doi.org/10.7399/fh.2016.40.4.10518 [Spanish; summarised from a translation] - Spain 803284068 » Editorial comment: A search of AdisBase, Medline and Embase did not reveal any previous case reports of splenic rupture associated with ramucirumab. The WHO ADR database contained one report of splenic rupture associated with ramucirumab. 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud